16 YEAR DAUGHTER has stopped Aspirin on advice of doctor - now she has headaches

Well, she has been on long term aspirin for over 5 years and then her periods started an she has been heavy with them, and so advised to stop he aspirin, but over the last week had headaches. Do not know whether this has anything to do with stress of exam revision, but do not know whether to ask whether she can go back on them.

I have complicated APS along with Lupus (so my daughter) also my late mother.

Would not like anything that I am suffering from effect my daughter for the sake of taking Aspirin.

Any ideas??????

8 Replies

oldestnewest
  • Hi there, firstly has she had a definite diagnosis of APS/Lupus or whatever, as if he has, it seems a bit strange to stop the aspirin, second thing is she being looked after by a haematologist/rheumatologist with the right know how? My daughter is on low dose aspirin, (carefully taken on full stomach after evening meal), and now also plaquenil. However these decisions have been carefully made regarding her two year migraine and funny turns and test results. I am sure exam revision does not help. We have this going on as well, all balanced out by very good diet, exercise outside and some good old down time. We found that before the right help her migraine headaches were so bad she could barely do her work. I do hope this can be calmed down for her - poor kid, I understand, being in a similar situation. Mary F x

  • I am sorry daughter has been affected. Maybe the next generation will have doctors that are more aware. I hope my daughter never has to go through all of this. Just out of curiousity where are you from? Did the same dr put her on then take her off of aspirin? And how would you rate the doctors knowledge of APS? I am from Canada and have yet to encounter a doctor that was well versed.

  • Hi yes she has Lupus and APS and ITP and then because she had heavy periods doc at first here in Haem (UK) suggested not taking Aspirin, I said No until we saw the main consultant who said that Aspirin was not found to be helpful in Lupus patients. She is on Hydroxychloroquine thought which I believe is a anti clotting properties. I do not want to say who the main consultant but is the main one.

    I will contact them if she continues to have headaches as it seems odd that she is no longer taking them she has these headaches. We are making sure she is having at least 8 hours sleep, as she was going to bed late for revising, but then she started to lose her hair (thinning) and this has frightened her and so we are strict on saying to her that she goes to bed, no TV, mobiles etc.

    Hard work!!!

  • It sounds like an appropriate time to contact your daughter's doctors. She has has Lupus and APS and ITP and she is still a child so they should be monitoring her condition and agree to see her if anything comes up unusual or worrying. I think there may be specific issues with ITP and heavy periods so they need to help her.

  • Hi Daisy11

    My sister-in-law also had bouts of hair loss but this was caused by nervous reaction to her thyroid meds, so has been controlled lately by a change to a slightly different med instead of her regular one .

    In your daughters case though, I'd suggest she is worried about her scholastic studies (or maybe something else related) and her alopecia? is a result.

    talk with her and see if there's something other than the usual teenage stuff going on.

    It might help her to relax and prevent further problems medically.

    Hope this helps.

    Wayne L

  • Hi and welcome Ho back and speak to your doc and show your worry we all here to help

    Paddy

  • Men: you might not want to read the following:

    Its all over now (thankfully!) But before my first child I had these periods from hell. "They" say that if you need to change your "stuff" more often then once an hour then you should go to the ER. Well, I had to change my "stuff" every 30 - 40 minutes for @ 12 hours every month for years. (And yes, I was anemic. And yes, sometimes I passed out and woke up in the ER to confront clueless doctors. It was a strange time in my life.)

    The severity of these monthly periods was turned down several notches after my children were born. Then (and here is the part of the narrative which might prove useful?:) my alternative medicine doc did a hormone screen (you spit into a bottle and send it off to a lab,) and found my hormones were all out of balance. He put me on a topical progesterone cream -- which was wonderful! For the first time in my life I had what I now realize are "normal" periods. No excessive bleeding.

    I don't know if such therapy is available where you are, but I thought my story might provide a clue.

    Good luck -- and going off the aspirin makes me nervous as well.

  • The ITP support group may be useful

    itpsupport.org.uk/teenageit...

You may also like...